Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 5, NWS Shreveport, LA

February 1, 2015Caldwell Parish, Jackson Parish, Ouachita Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Feb 1, 2015, 2:59 PM CST for Caldwell Parish, Jackson Parish, Ouachita Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 1, 2015, 2:59 PM CST (20:59 UTC)
Expired
Feb 1, 2015, 3:26 PM CST
In force
27 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Caldwell Parish, LA, Jackson Parish, LA, Ouachita Parish, LA

The radar

The Ft Polk radar (KPOE), 157 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 9.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2015-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2015-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 386 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
559 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
386 m²/s²
0-3 km storm-relative helicity
456 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

996 
WUUS54 KSHV 012059
SVRSHV
LAC021-049-073-012145-
/O.NEW.KSHV.SV.W.0005.150201T2059Z-150201T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
259 PM CST SUN FEB 1 2015

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
  EAST CENTRAL JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
  SOUTHERN OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...

* UNTIL 345 PM CST

* AT 256 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CYPRESS...OR 16 MILES SOUTHWEST OF BROWNSVILLE-BAWCOMVILLE...AND
  MOVING EAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LAPINE...LUNA...FONDALE AND BOSCO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR THE OUCHITA RIVER...GET OUT OF THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER 
NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 3240 9199 3237 9200 3232 9200 3229 9202
      3227 9198 3223 9199 3219 9237 3237 9240
      3244 9196 3243 9196
TIME...MOT...LOC 2059Z 261DEG 45KT 3229 9227

$$

VII
1 follow-up statement
683 
WWUS54 KSHV 012126
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
326 PM CST SUN FEB 1 2015

LAC021-049-073-012136-
/O.CAN.KSHV.SV.W.0005.000000T0000Z-150201T2145Z/
OUACHITA LA-JACKSON LA-CALDWELL LA-
326 PM CST SUN FEB 1 2015

...THE SEVERE THUNDERSTORM WARNING FOR CALDWELL...JACKSON AND
OUACHITA PARISHES IS CANCELLED...
THIS STORM HAS MOVED TO THE SOUTH AND EAST OF THE AREA.

LAT...LON 3240 9199 3237 9200 3232 9200 3229 9202
      3227 9198 3223 9199 3219 9237 3237 9240
      3244 9196 3243 9196
TIME...MOT...LOC 2126Z 261DEG 45KT 3234 9187

$$

VII

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 12:29 PM CST, 2 hours 30 minutes earlier.

Area forecast discussion, Feb 1, 12:29 PM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1229 PM CST SUN FEB 1 2015

.AVIATION...
LOW CIGS THIS MORNING HAVE LIFTED TO MOSTLY MVFR LVLS ACROSS THE
AREA. A STG COLD FRONT JUST REACHING THE KTYR AND KTXK TERMINALS.
WSHFT ALONG FRONT TO INCREASE NW 15 KTS...WITH GUSTS OVER 25 KTS
INTO NE TX/SE OK. NARROW BAND OF HEAVY SHOWERS...CURRENTLY NEAR
KSHV AND KELD...JUST AHEAD OF FRONT. ISOLD TSTMS POSSIBLE...MAINLY
SOUTH OF I-20 AS PREFRONTAL TEMPS WARM INTO UPPER 60S TO LOWER 70S.
PREFRONTAL WINDS S-SW 10 TO 15 KTS. SKIES BECMG VFR SKC FROM THE
WEST BEGINNING AROUND 02/00Z. GUSTY NW WINDS TO CONTINUE UNTIL
AROUND 02/06Z...THEN BECMG NORTHERLY AT 5 TO 10 KTS THRU REMAINDER
OF FCST PERIOD./VII/.

&&

.PREV DISCUSSION... /ISSUED 1141 AM CST SUN FEB 1 2015/

DISCUSSION...
A 20-30NM WIDE BAND OF SHOWERS AND ISOLATED THUNDERSTORMS HAS
DEVELOPED ALONG A COLD FRONT...WHICH EXTENDS FROM NEAR LIT...TO
ADF...TO TXK...TO JXI/TYR...TO JUST E OF CRS AND TPL AS OF 17Z.
THIS CONVECTION HAS RESULTED IN 20-25KT WIND GUSTS ACROSS SW AR/NE
TX WITH ITS PASSAGE...ALTHOUGH WEAK CIN CONTRIBUTED BY THE LOW
LEVEL INVERSION NOTED ON THE 12Z KSHV RAOB CONTINUES TO HOLD
ACROSS SW AR/EXTREME NRN LA. FARTHER S...SOME BREAKS IN THE
STRATUS HAS BEEN NOTED...WITH LFK HAVING JUMPED INTO THE MID 70S.
SHOULD SEE SOME WEAK SFC BASED INSTABILITY DEVELOP THIS AFTERNOON
FROM LOWER TOLEDO BEND COUNTRY NE ACROSS NCNTRL LA AS SOME OF
THESE BREAKS MAY EXTEND NE OVER THESE AREAS...WITH CONTINUED
MOISTURE ADVECTION/BNDRY LYR HEATING CONTRIBUTING TO 500-800 J/KG
OF MLCAPE. FRONTAL CONVERGENCE REMAINS STRONG LATE THIS MORNING
WHERE THE CONVECTION IS ONGOING...WITH THE SHORT TERM PROGS
ACTUALLY MAINTAINING THE FRONTAL CONVERGENCE THROUGH THE AFTERNOON
WHERE A LITTLE BETTER INSTABILITY IS EXPECTED. HOWEVER...LAPSE
RATES ALOFT WILL BE QUITE MARGINAL...WITH THE BEST FORCING
EXPECTED TO BE ON THE NRN FRINGE OF THE WEAK INSTABILITY AXIS.
WHILE BRIEF WIND GUSTS TO 30-35KTS WILL BE POSSIBLE WITH THE
STRONGER CONVECTION...HAVE LOW CONFIDENCE IN SVR CONVECTION DEVELOPING
OVER THE AREA THIS AFTERNOON GIVEN THE VERY MARGINAL THERMODYNAMIC
ENVIRONMENT.

HOWEVER...THE FRONT IS MAKING A LITTLE FASTER PROGRESS SE THAN
EARLIER ANTICIPATED...WITH THE LATEST HRRR RUN HANDLING THE
FRONTAL PROGRESSION QUITE WELL. THE 12Z NAM IS ABOUT 3 HOURS
SLOWER...WITH THE GFS POSITION VERY SIMILAR IF NOT A TAD SLOWER
THAN THE HRRR. THUS...THE CONVECTION SHOULD MOVE OUT OF THE REGION
A LITTLE FASTER THAN EXPECTED LATER THIS AFTERNOON.
HOWEVER...THE MSAS ANALYSIS DEPICTS 3-5MB/3 HOUR PRESSURE RISES
ARE NOTED BEHIND THE FRONT FROM N TX INTO CNTRL OK/KS...WITH A
TIGHTENING PRESSURE GRADIENT BEHIND A SFC LOW OVER SW MO. IN
FACT...THE VISIBLE SATELLITE IMAGERY INDICATES NW TO SE STRIATIONS
IN THE STRATOCU FIELD OVER N TX/MUCH OF CNTRL AND ERN
OK...INDICATIVE OF THE STRONGER WINDS NEAR 2.5-3KFT. THESE
STRONGER WINDS SHOULD WORK INTO MCCURTAIN COUNTY OK AND THE WRN
SECTIONS OF E TX THIS AFTERNOON...AND FOR THAT REASON...HAVE
HOISTED A LAKE WIND ADVISORY FOR THESE AREAS THROUGH 10Z MONDAY.
WILL LIKELY HAVE TO EXPAND THE ADVISORY E INTO SW AR/WRN LA
LATER...BUT WILL ADDRESS THAT WITH THE AFTERNOON FORECAST PACKAGE.

HAVE ALSO RAISED TEMPS A FEW DEGREES ACROSS THE WARM SECTOR PER
THE 17Z OBS...WHILE ALSO REFLECTING A TEMP FALL FOR THE AFTERNOON
BEHIND THE FRONT. ALSO ADUSTED POPS AS WELL PER CURRENT RADAR
TRENDS.

ZONE UPDATE/NPW ALREADY OUT...GRIDS WILL BE AVAILABLE SHORTLY.

15

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  65  31  47  28  56 /  90  10   0   0   0
MLU  68  35  45  27  53 /  80  30   0   0   0
DEQ  55  26  45  24  54 /  60  10   0   0   0
TXK  59  29  43  27  54 /  90  10   0   0   0
ELD  62  30  45  25  53 /  90  10   0   0   0
TYR  64  27  45  31  55 /  60  10   0   0   0
GGG  65  29  44  30  55 /  80  10   0   0   0
LFK  75  33  49  30  57 /  60  10   0   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...LAKE WIND ADVISORY UNTIL 4 AM CST MONDAY FOR THE FOLLOWING
     ZONES: OKZ077.

TX...LAKE WIND ADVISORY UNTIL 4 AM CST MONDAY FOR THE FOLLOWING
     ZONES: TXZ096-108>111-124-125-136-137-149-150.

&&
Hazardous weather outlook, Feb 1, 11:57 AM CST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1157 AM CST SUN FEB 1 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-021200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1157 AM CST SUN FEB 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A BAND OF SHOWERS AND ISOLATED THUNDERSTORMS WILL QUICKLY SPREAD
EAST THIS AFTERNOON ACROSS SOUTHWEST ARKANSAS...LOWER EAST
TEXAS...AND NORTH LOUISIANA...ALONG AND JUST AHEAD OF A COLD FRONT
AS IT MOVES THROUGH THE REGION. BRIEF HEAVY RAINFALL AND GUSTY
WINDS WILL BE POSSIBLE IN THE STRONGER SHOWERS AND ISOLATED
THUNDERSTORMS...BUT THE THREAT FOR ORGANIZED SEVERE THUNDERSTORMS IS
LOW. THESE SHOWERS AND ISOLATED THUNDERSTORMS WILL EXIT THE REGION
BY EARLY EVENING...BUT GUSTY NORTHWEST WINDS WILL BRING ABOUT
MUCH COLDER TEMPERATURES ACROSS THE REGION TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED SHOWERS WILL INCREASE FROM THE SOUTHWEST ACROSS EAST
TEXAS AND NORTH LOUISIANA TUESDAY NIGHT AND WEDNESDAY WITH THE
PASSAGE OF AN UPPER LEVEL DISTURBANCE AS IT SHIFTS FROM SOUTHEAST
TEXAS INTO SOUTHERN LOUISIANA. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS SHOULD NOT BE NEEDED THROUGH TONIGHT.

15

In the hours before

Special weather statement, Feb 1, 2:16 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
216 PM CST SUN FEB 1 2015

LAZ005-006-012>014-012115-
BIENVILLE-JACKSON-LINCOLN-OUACHITA-UNION-
216 PM CST SUN FEB 1 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 315 PM CST...FOR THE FOLLOWING
PARISHES...

IN NORTH CENTRAL LOUISIANA...
     UNION...OUACHITA...LINCOLN AND JACKSON...
IN NORTHWEST LOUISIANA...
     BIENVILLE...

INCLUDING THE FOLLOWING LOCATIONS...
     GRAMBLING...JONESBORO AND RUSTON...

AT 212 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 15 MILES EAST OF RINGGOLD...OR 20
MILES WEST OF JONESBORO...MOVING EAST AT 35 MPH. OTHER THUNDERSTORMS
CURRENTLY LOCATED BETWEEN RUSTON AND MONROE...NEAR INTERSTATE 20...
MAY PRODUCE STRONG GUSTY WINDS AS WELL.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

VII
Special weather statement, Feb 1, 2:47 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
247 PM CST SUN FEB 1 2015

LAZ005-006-013-014-019-021-012130-
CALDWELL-JACKSON-LINCOLN-OUACHITA-UNION-WINN-
247 PM CST SUN FEB 1 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 330 PM CST...FOR THE FOLLOWING
PARISHES...

IN NORTH CENTRAL LOUISIANA...
     UNION...OUACHITA...LINCOLN...JACKSON...CALDWELL AND WINN...

INCLUDING THE FOLLOWING LOCATIONS...
     BROWNSVILLE-BAWCOMVILLE...CLAIBORNE...MONROE...RICHWOOD...
     STERLINGTON...SWARTZ AND WEST MONROE...

AT 245 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES WEST OF
BROWNSVILLE-BAWCOMVILLE...MOVING EAST AT 30 MPH.

MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

VII

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 11:16 AM CSTLake Wind AdvisorySHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 6 more17 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.